Next Article in Journal
Next Article in Special Issue
Previous Article in Journal
Previous Article in Special Issue
J. Pers. Med. 2012, 2(4), 149-157; doi:10.3390/jpm2040149
Case Report

Cases of Adverse Reaction to Psychotropic Drugs and Possible Association with Pharmacogenetics

* ,
 and
Received: 24 August 2012; in revised form: 21 September 2012 / Accepted: 21 September 2012 / Published: 1 October 2012
View Full-Text   |   Download PDF [275 KB, uploaded 1 October 2012]
Abstract: Thousands of samples for pharmacogenetic tests have been analysed in our laboratory since its establishment. In this article we describe some of the most interesting cases of CYP poor metabolisers associated with adverse reactions to psychotropic drugs. Prevention of disease/illness, including Adverse Drug Reaction (ADR), is an aim of modern medicine. Scientific data supports the fact that evaluation of drug toxicology includes several factors, one of which is genetic variations in pharmacodynamics and pharmacokinetics of drug pathways. These variations are only a part of toxicity evaluation, however, even if it would help to prevent only a small percentage of patients from suffering adverse drug reactions, especially life threatening ADRs, pharmacogenetic testing should play a significant role in any modern psychopharmacologic practice. Medical practitioners should also consider the use of other medications or alternative dosing strategies for drugs in patients identified as altered metabolisers. This will promise not only better and safer treatments for patients, but also potentially lowering overall healthcare costs.
Keywords: venlafaxine; nortriptyline; suicide; adverse effects; genetic polymorphisms; cytochrome P450; pharmacogenetics venlafaxine; nortriptyline; suicide; adverse effects; genetic polymorphisms; cytochrome P450; pharmacogenetics
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Piatkov, I.; Jones, T.; McLean, M. Cases of Adverse Reaction to Psychotropic Drugs and Possible Association with Pharmacogenetics. J. Pers. Med. 2012, 2, 149-157.

AMA Style

Piatkov I, Jones T, McLean M. Cases of Adverse Reaction to Psychotropic Drugs and Possible Association with Pharmacogenetics. Journal of Personalized Medicine. 2012; 2(4):149-157.

Chicago/Turabian Style

Piatkov, Irina; Jones, Trudi; McLean, Mark. 2012. "Cases of Adverse Reaction to Psychotropic Drugs and Possible Association with Pharmacogenetics." J. Pers. Med. 2, no. 4: 149-157.

J. Pers. Med. EISSN 2075-4426 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert